Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isotopy and identities in alternative algebras

Author: M. Babikov
Journal: Proc. Amer. Math. Soc. 125 (1997), 1571-1575
MSC (1991): Primary 17D05
MathSciNet review: 1376749
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show how to construct an isomorphism between an alternative algebra $A$ over a field of characteristic $\ne 3$ and its isotope $A^{(1+c)}$, where $c$ is an element of Zhevlakov's radical of $A$. This leads to the equivalence of any polynomial identity $f=0$ in alternative algebras and the isotope identity $f^{(s)}=0$.

References [Enhancements On Off] (What's this?)

  • 1. K. McCrimmon, Homotopes of alternative algebras, Math. Ann. 191 (1971), 253-262. MR 47:1899
  • 2. R. Schafer, Alternative algebras over an arbitrary field, Bull. Amer. Math. Soc. 49 (1943), 549-555. MR 5:33d
  • 3. K. A. Zhevlakov, A. M. Slin'ko, I. P. Shestakov, and A. I. Shirshov, Rings that are nearly associative, Academic Press, New York and London, 1982. MR 83c:17001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17D05

Retrieve articles in all journals with MSC (1991): 17D05

Additional Information

M. Babikov
Affiliation: Department of Mathematics Ohio State University Columbus, Ohio 43202

Received by editor(s): March 28, 1995
Communicated by: Lance W. Small
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society